Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 55, NWS Cleveland, OH

September 7, 2013

NWS Cleveland, OH issued this small craft advisory at Sep 7, 2013, 10:06 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2013, 10:06 AM EDT (14:06 UTC)
Expired
Sep 7, 2013, 3:44 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WHUS71 KCLE 071406
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 AM EDT SAT SEP 7 2013

LEZ147>149-072215-
/O.NEW.KCLE.SC.Y.0055.130907T1406Z-130909T0100Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1006 AM EDT SAT SEP 7 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT SUNDAY. 

* WINDS AND WAVES: SOUTHWEST WINDS OF 10 TO 20 KNOTS TODAY WILL
  CAUSE WAVES TO INCREASE TO 3 TO 5 FEET TODAY. A COLD FRONT WILL
  MOVE ACROSS THE LAKE TONIGHT SHIFTING THE WINDS TO THE WEST AND
  THE WAVES WILL CONTINUE AT GENERALLY 3 TO 5 FEET. THE WINDS WILL
  SHIFT TO THE NORTHEAST SUNDAY WITH 3 TO 5 FOOT WAVES. THE WINDS
  AND WAVES WILL DECREASE SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
1 follow-up statement
863 
WHUS71 KCLE 071944
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
344 PM EDT SAT SEP 7 2013

LEZ147>149-080345-
/O.CAN.KCLE.SC.Y.0055.000000T0000Z-130909T0100Z/
/O.NEW.KCLE.SC.Y.0056.130908T1000Z-130909T0100Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
344 PM EDT SAT SEP 7 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM EDT SUNDAY.

* WINDS AND WAVES: SOUTHWEST WINDS OF 10 TO 20 KNOTS TONIGHT AHEAD
  OF A COLD FRONT WILL BECOME NORTHWEST LATE TONIGHT AND THEN
  NORTHEAST ON SUNDAY. WAVES WILL BE MAINLY 2 TO 4 FEET TONIGHT
  AND THEN 3 TO 5 FEET SUNDAY BEFORE DECREASING EARLY SUNDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ142>146-080345-
/O.NEW.KCLE.SC.Y.0056.130908T1000Z-130909T0400Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
344 PM EDT SAT SEP 7 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT
EDT SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT
EDT SUNDAY NIGHT. 

* WINDS AND WAVES: SOUTHWEST WINDS OF 10 TO 15 KNOTS TONIGHT AHEAD
  OF A COLD FRONT WILL BECOME NORTHWEST LATE TONIGHT AT 10 TO 20
  KNOTS AND THEN NORTHEAST ON SUNDAY. WAVES WILL BE MAINLY 1 TO 3 FEET
  TONIGHT AND THEN 3 TO 5 FEET SUNDAY BEFORE DECREASING LATE
  SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 10:01 AM EDT, 5 minutes earlier.

Area forecast discussion, Sep 7, 10:01 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1001 AM EDT SAT SEP 7 2013

.SYNOPSIS...
HIGH PRESSURE OVER THE MID ATLANTIC STATES WILL MOVE OFFSHORE. A
COLD FRONT OVER THE NORTHERN GREAT LAKES WILL CROSS THE AREA
TONIGHT AND MOVE SOUTH OF THE AREA SUNDAY MORNING. CANADIAN HIGH
PRESSURE WILL BUILD SOUTH OVER THE AREA SUNDAY...MOVING OFF TO THE
EAST EARLY NEXT WEEK AND ALLOWING A VERY WARM AND HUMID AIR MASS
TO SPREAD ACROSS THE LOWER GREAT LAKES FOR THE FIRST PART OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE TO GET THIS FIRST BATCH OF SHOWERS PAST THE FORECAST AREA
THIS MORNING AND EARLY AFTERNOON. THE ACTIVITY SHOULD DISSIPATE AS
IT COMES OUT OF MICHIGAN BUT I AM ALWAYS NERVOUS THIS TIME OF YEAR
WITH LAKE ERIE BEING SO WARM. THE BEST CHANCE OF GETTING CLIPPED
BY A SHOWER WOULD BE EXTREME EASTERN ERIE COUNTY PA THIS MORNING
AND EARLY THIS AFTERNOON ACROSS EASTERN LAKE ERIE...EXTREME NE
OH AND NW PA.

DID NOT MAKE ANY CHANGES ON THE UPDATE TO TEMPERATURES. THINGS
LOOK GOOD AT FIRST GLANCE. WILL TAKE ANOTHER LOOK BEFORE THE NOON UPDATE.

ORIGINAL MORNING DISCUSSION...
VARIABLY CLOUDY TO START THE DAY BUT OVERALL TREND WILL BE FOR A
GRADUAL INCREASE IN CLOUD COVER GOING TOWARD EVENING. FRONTAL
BOUNDARY STILL NORTH OF LAKE SUPERIOR...BUT WILL MAKE PROGRESS
SOUTH TODAY AS SHORTWAVE ENERGY CARVES OUT A TROUGH ACROSS NEW
ENGLAND. TRAJECTORY OF SOME OF THE EARLY SHOWERS/TS WILL LIKELY
TRACK ACROSS LAKE ONTARIO...BUT MAY CLIP EASTERN LAKE ERIE AND NW
PA LATE IN THE AFTERNOON. SOMEWHAT WARMER AIR AND MORE HUMID AIR
WILL SURGE INTO THE AREA TODAY WITH WINDS THAT WILL BECOME
SOUTHWEST. THAT WILL BRING HIGH TEMPS UP SLIGHTLY ABOVE NORMAL.
NEAR TERM TRENDS ON TRACK AND NO SIGNIFICANT MODIFICATION TO THE
FORECAST WERE MADE WITH THIS EARLY MORNING UPDATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
ONLY EXPECTING ISOLATED TO SCATTERED COVERAGE OF
SHOWERS/THUNDERSTORMS WITH THE FRONT THIS EVENING. WSW FLOW AHEAD
OF THE FRONT WILL NOT OFFER MUCH IN THE WAY OF CONVERGENCE. MOST
OF THE UPPER DYNAMICS WILL BE NORTHEAST OF THE LOCAL AREA. LATE
AFTERNOON INSTABILITY WILL BE ALL RIGHT...BUT QUICKLY WANE WITH
THE SETTING SUN. SO HAVE CONTINUED THE SMALL THREAT FOR EVENING
SHOWERS/TS...THEN MORE IN THE WAY OF JUST SHOWER CHANCES
OVERNIGHT. FRONT ITSELF SHOULD BE ACROSS SOUTHERN TIER OF COUNTIES
COME SUNDAY MORNING. SECONDARY TROUGH/COLD FRONT MAY KICK OFF AN
EARLY MORNING SHOWER NORTH OF THE FRONT...BUT HIGH PRESSURE AND
DRYING IN THE AFTERNOON WILL QUICKLY SHUNT THAT TO THE SOUTH.
CLOUDY START...BUT AFTERNOON SKIES WILL CLEAR QUICKLY BY EVENING.

LOWS TONIGHT WILL BE MUCH MILDER AND THE AIR MASS BEHIND THE COLD
FRONT IS NOT TOO COOL AT ALL. IT WILL JUST TAKE HIGHS ON SUNDAY
INTO THE 70S. SUNDAY NIGHT WILL BE SEASONABLE WITH TEMPS GENERALLY
IN THE LOWER 50S.

HIGH PRESSURE THEN SETTLES OVER THE GREAT LAKES FOR LATE SUNDAY
THROUGH MONDAY. RETURN FLOW MONDAY AND TUESDAY WILL SLOWLY BRING
BACK BETTER MOISTURE TO THE AREA. WARM AIR ADVECTION WILL KICK IN
MONDAY. WILL ALLOW FOR A SHOWER/TS OR TWO STARTING TUESDAY/TUESDAY
NIGHT. HIGHS MONDAY WILL RETURN TO THE LOWER 80S ACROSS THE WEST.
BY TUESDAY SURGE OF WARMER AIR /H8 TEMPS NEARING +20C/ WILL BRING
TEMPS TO INTO THE 80S...WITH NEAR 90 ACROSS THE WEST. RECORD HIGHS
FOR TUESDAY RESIDE AROUND 93-95.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
MADE ONLY MINOR CHANGES TO THE LONG TERM THIS MORNING.  IT STILL
APPEARS WEDNESDAY WILL BE WARM AND UNSETTLED.  WILL CONTINUE WITH
CHANCES OF THUNDERSTORMS DURING THE DAY. A STRONG COLD FRONT WILL
EVENTUALLY CROSS THE AREA WEDNESDAY NIGHT BRINGING AN AIR MASS
CHANGE.  LATE EFFECT RAIN SHOWERS WILL THEN CONTINUE INTO THURSDAY
NIGHT EASTERN AREAS.  EVENTUALLY HIGH PRESSURE AND DRY AIR WILL WIN
OUT AND FRIDAY SHOULD BE A PLEASANT FALL DAY.  850 MB TEMPS
WEDNESDAY COULD GET CLOSE TO 20 DEGREES SO THE UPPER 80S IN THE
FORECAST SEEM REASONABLE.  BY FRIDAY TEMPS AGAIN WILL BE WELL BELOW
NORMAL.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
WILL SEE INCREASING HIGH AND THEN MID LEVEL CLOUDS TODAY. THERE
WILL ALSO LIKELY BE SOME SCATTERED CU BY MIDDAY. A FRONTAL SYSTEM
WILL APPROACH THE AREA FROM THE NORTH AT THE END OF THE PERIOD.
WILL BRING IN SOME LOWER CIGS THIS EVENING AND EVEN MENTION SOME
LIGHT PRECIP IN THE FAR BY THE END OF THE TAF PERIOD. LIGHT AND
VARIABLE FLOW WILL BECOME SW AFTER DAYBREAK AND THEN N TO NE
BEHIND THE FRONTAL PASSAGE LATE TONIGHT.

OUTLOOK...NON VFR POSSIBLE SATURDAY NIGHT INTO SUNDAY AND AGAIN
BY WED WITH CEILINGS/POSSIBLE SHOWERS.

&&

.MARINE...
SW FLOW WILL CONTINUE TODAY.  EXPECT SPEEDS TO INCREASE A LITTLE
THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT.  THE COLD FRONT
WILL MOVE ACROSS THE LAKE BY MORNING WITH N TO NE FLOW DEVELOPING
LATE TONIGHT.  EXPECT SPEEDS TO BE STRONG ENOUGH FOR A SMALL CRAFT
ON SUNDAY.  SPEEDS WILL DIMINISH SUNDAY NIGHT WITH THE FLOW BECOMING
SE BY DAYBREAK MONDAY.  LIGHT SE TO S FLOW IS EXPECTED MONDAY BUT
INCREASING SW FLOW IS EXPECTED BOTH TUESDAY AND WEDNESDAY.  THERE
WILL BE A SMALL CHANCE OF SHOWERS ON EASTERN LAKE ERIE TONIGHT.  THE
NEXT CHANCE OF PRECIP WILL NOT BE TILL WEDNESDAY AHEAD OF AN
APPROACHING FRONTAL SYSTEM.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT SUNDAY FOR LEZ147>149.

&&

SYNOPSIS...KOSARIK/OUDEMAN
NEAR TERM...KOSARIK/OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...KUBINA
Hazardous weather outlook, Sep 7, 3:56 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
356 AM EDT SAT SEP 7 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-080800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
356 AM EDT SAT SEP 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:44 PM EDTSmall Craft AdvisoryCLE30 hr

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.